My son was born with cystic fibrosis and had a double lung transplant 13 years ago.He is diabetic and suffers the usual problems from immune suppressant drugs..2 years ago he got an infection in the bone in one of his feet.It required 8 surgeries to stop the infection and save the foot.The initial cause of the infection was never fully determined.A couple of days ago on the same leg,4 red,warm and tender lumps appeared on his shin and leg.Do you have any idea what the cause may be?He hasn`t felt well for the last 2 weeks ..He has lost his appetite and has had a very slight sore throat.He always has a sinus infection and chronic fatigue is normal for him.I am not sure if these 2 things are linked or separate issues.He is 38.The lumps have only been present for about 48 hours
Thanks for your time
Welcome to the MedHelp forum!
I am amazed to hear what all your son has gone through his life! Warm red tender lumps can be hair follicle infections, small abscess or boils or can be clots in deep veins that are common after bone surgery. Please take him to a doctor and get this examined.
Hope this helps. Take care!
Thanks for the reply.He saw his family doctor yesterday and was diagnosed with phlebitis.He has been put on antibiotics and plans to increase his prednisone slightly.He can`t take any anti inflammatory meds because of their interaction with all his other drugs.If there is no change by the end of the week,he plans on going to emergency at the hospital that did his foot surgeries.The surgeon who worked on him is tops in his field.The hospital is in a major Canadian city..He is the 3rd longest survivor of a double lung transplant living with cystic fibrosis.His health is fragile at the best of times so this is quite scary.At the moment the phlebitis is in the surface veins and we don`t want it moving to the deeper veins putting his life in jeopardy.
Thank you for your good wishes.It has been a week since the diagnosis and there has been some improvement in his condition.The pain is subsiding.The lumps are still there but he was told that it could take a couple of weeks for them to disappear.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.